Alert archive / North Carolina / Wind Advisories in 2011

Wind Advisory 7, NWS Newport/Morehead City, NC

December 26, 2011Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Dec 26, 2011, 3:15 PM EST for Dare County, Hyde County, North Carolina. It took effect at Dec 27, 2011, 10:00 AM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2011, 3:15 PM EST (20:15 UTC)
In effect from
Dec 27, 2011, 10:00 AM EST
Expired
Dec 28, 2011, 1:00 PM EST
In force
27 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -188 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-188 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WWUS72 KMHX 262015
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 PM EST MON DEC 26 2011

...STRONG WINDS EXPECTED ALONG THE NORTH CAROLINA COAST TUESDAY
INTO WEDNESDAY...

.A STRONG COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TUESDAY
AND CROSS THE AREA TUESDAY NIGHT. AHEAD OF THE FRONT SOUTHERLY
WINDS WILL INCREASE THROUGHOUT THE DAY REACHING SPEEDS OF 25 TO 35
MPH...WITH HIGHER GUSTS...BY AFTERNOON. BEHIND THE FRONT
TUESDAY NIGHT...WINDS WILL SHIFT TO THE WEST AT 25 TO 35 MPH...WITH
HIGHER GUSTS. WINDS ARE FORECAST TO SLOWLY DIMINISH ON WEDNESDAY.


NCZ103-104-270900-
/O.NEW.KMHX.WI.Y.0007.111227T1500Z-111228T2100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
315 PM EST MON DEC 26 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 PM
EST WEDNESDAY. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
  BECOMING WEST 25 TO 35 MPH WITH HIGHER GUSTS TUESDAY NIGHT INTO
  WEDNESDAY AFTERNOON.

* TIMING...LATE TUESDAY MORNING INTO WEDNESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NCZ047-081-095-270900-
/O.NEW.KMHX.WI.Y.0007.111227T1500Z-111228T1500Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
315 PM EST MON DEC 26 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 10 AM
EST WEDNESDAY. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
  BECOMING WEST 25 TO 35 MPH WITH HIGHER GUSTS TUESDAY NIGHT INTO
  WEDNESDAY MORNING.

* TIMING...TUESDAY MORNING INTO WEDNESDAY MORNING.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
5 follow-up statements
794 
WWUS72 KMHX 270932
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
432 AM EST TUE DEC 27 2011

...STRONG WINDS EXPECTED ALONG THE NORTH CAROLINA COAST TUESDAY
INTO WEDNESDAY...

.A STRONG COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TODAY AND
CROSS THE AREA TONIGHT. AHEAD OF THE FRONT SOUTHERLY WINDS WILL
INCREASE THROUGHOUT THE DAY REACHING SPEEDS OF 25 TO 35 MPH...WITH
HIGHER GUSTS...BY AFTERNOON. BEHIND THE FRONT TONIGHT...WINDS WILL
SHIFT TO THE WEST AT 25 TO 35 MPH... WITH HIGHER GUSTS. WINDS ARE
FORECAST TO SLOWLY DIMINISH ON WEDNESDAY.

NCZ098-271745-
/O.EXB.KMHX.WI.Y.0007.111227T1500Z-111227T2300Z/
ONSLOW-
INCLUDING THE CITY OF...JACKSONVILLE
432 AM EST TUE DEC 27 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS EVENING. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...FROM MID MORNING THROUGH THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE 
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS 
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES 
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE 
  POSSIBLE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NCZ103-104-271745-
/O.CON.KMHX.WI.Y.0007.111227T1500Z-111228T2100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
432 AM EST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EST WEDNESDAY...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE TUESDAY MORNING INTO WEDNESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE 
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS 
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES 
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NCZ047-081-095-271745-
/O.CON.KMHX.WI.Y.0007.111227T1500Z-111228T1500Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
432 AM EST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 AM EST WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...TUESDAY MORNING INTO WEDNESDAY MORNING.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE 
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS 
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES 
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
481 
WWUS72 KMHX 271548 AAA
NPWMHX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1048 AM EST TUE DEC 27 2011

...STRONG WINDS EXPECTED ALONG THE NORTH CAROLINA COAST TODAY
INTO WEDNESDAY...

.A STRONG COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TODAY
AND CROSS THE AREA TONIGHT. AHEAD OF THE FRONT SOUTHERLY WINDS
WILL INCREASE REACHING SPEEDS OF 25 TO 35 MPH...WITH HIGHER
GUSTS...BY THIS AFTERNOON. BEHIND THE FRONT TONIGHT...WINDS WILL
SHIFT TO THE WEST AT 25 TO 35 MPH... WITH HIGHER GUSTS. WINDS ARE
FORECAST TO SLOWLY DIMINISH ON WEDNESDAY.

NCZ098-272300-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-111227T2300Z/
ONSLOW-
INCLUDING THE CITY OF...JACKSONVILLE
1048 AM EST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...FROM MID MORNING THROUGH THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE 
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS 
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES 
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NCZ103-104-280000-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-111228T2100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1048 AM EST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE TUESDAY MORNING INTO WEDNESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE 
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS 
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES 
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NCZ047-081-095-280000-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-111228T1500Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
1048 AM EST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...TUESDAY MORNING INTO WEDNESDAY MORNING.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE 
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS 
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES 
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
427 
WWUS72 KMHX 272213
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
513 PM EST TUE DEC 27 2011

...STRONG WINDS EXPECTED ALONG THE NORTH CAROLINA COAST THIS EVENING
INTO WEDNESDAY...

.A STRONG COLD FRONT WILL PUSH EAST OF THE REGION TONIGHT. WINDS
WILL SHIFT TO THE WEST AT 25 TO 35 MPH... WITH HIGHER GUSTS. WINDS
ARE FORECAST TO SLOWLY DIMINISH ON WEDNESDAY.

NCZ098-272315-
/O.CAN.KMHX.WI.Y.0007.000000T0000Z-111227T2300Z/
ONSLOW-
INCLUDING THE CITY OF...JACKSONVILLE
513 PM EST TUE DEC 27 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

WINDS HAVE FALLEN BELOW WIND ADVISORY THRESHOLDS BUT MAY STILL
GUST TO 35 MPH OVERNIGHT.

$$

NCZ103-104-280615-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-111228T2100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
513 PM EST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY...

* WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS EVENING INTO WEDNESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE 
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS 
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES 
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NCZ047-081-095-280615-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-111228T1500Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
513 PM EST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE 
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS 
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES 
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
146 
WWUS72 KMHX 280315
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1015 PM EST TUE DEC 27 2011

...STRONG WINDS EXPECTED ALONG THE NORTH CAROLINA COAST THIS
EVENING INTO WEDNESDAY...

.A STRONG COLD FRONT WILL PUSH EAST OF THE REGION TONIGHT. WINDS
WILL SHIFT TO THE WEST AT 25 TO 35 MPH ALONG THE OUTER BANKS...
WITH HIGHER GUSTS. WINDS ARE FORECAST TO SLOWLY DIMINISH ON
WEDNESDAY.

NCZ047-081-095-280415-
/O.CAN.KMHX.WI.Y.0007.000000T0000Z-111228T1500Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
1015 PM EST TUE DEC 27 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

WIND SPEEDS OVER THE MAINLAND AREAS HAVE DROPPED BELOW 35 MPH THIS
EVENING. HOWEVER THERE IS A CONTINUED THREAT OF WINDS GUSTING TO
30 MPH OVERNIGHT.

$$

NCZ103-104-281115-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-111228T2100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1015 PM EST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THIS EVENING INTO WEDNESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE 
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS 
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES 
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
238 
WWUS72 KMHX 280850
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 AM EST WED DEC 28 2011

...STRONG WINDS EXPECTED TO CONTINUE ACROSS THE OUTER BANKS
THROUGH THIS MORNING...

.WEST WINDS WILL CONTINUE TO BLOW 25 TO 30 MPH ALONG THE OUTER
BANKS...WITH HIGHER GUSTS. WINDS ARE FORECAST TO SLOWLY DIMINISH
THIS AFTERNOON.

NCZ103-104-281800-
/O.EXT.KMHX.WI.Y.0007.000000T0000Z-111228T1800Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
350 AM EST WED DEC 28 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...GUSTY WINDS WILL ADVERSELY IMPACT HIGH PROFILE 
  VEHICLES...AND BLOW AROUND LOOSE OBJECTS SUCH AS GARBAGE CANS 
  AND LAWN FURNITURE. DEAD OR WEAKENED TREES AND SMALL BRANCHES 
  MAY BE BLOWN DOWN BY THE WINDS. SPORADIC POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Dec 26, 2:41 PM EST, 34 minutes earlier.

Area forecast discussion, Dec 26, 2:41 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
241 PM EST MON DEC 26 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE WEST TODAY...THEN MOVE OFFSHORE
TONIGHT. A COMPLEX LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM
THE SOUTHWEST TUESDAY. THE LOW WILL PASS NORTH OF THE AREA TUESDAY
EVENING WHILE SWINGING A COLD FRONT THROUGH THE REGION TUESDAY
NIGHT. HIGH PRESSURE BUILDS OVER THE AREA WEDNESDAY THROUGH THE END
OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 130 PM MON...RIDGING CONTINUES TO MOVE EAST ACROSS THE
REGION...ACTING TO VEER WINDS MORE NORTHEASTERLY AS THE AFTERNOON
PROGRESSES. SITES ACROSS THE COASTAL PLAIN ARE CURRENTLY GUSTING
TO 15-20 KNOTS...WHICH IS EXPECTED TO CONTINUE THROUGHOUT THE REST
OF THE AFTERNOON. VIS/WV SATELLITE AND FORECAST SOUNDINGS
ILLUSTRATE VERY DRY AIRMASS ALOFT SO EXPECT SUNNY SKIES TO PREVAIL
     WITH A FEW HIGH CIRRUS POSSIBLE ACROSS SOUTHERN PORTIONS LATE
TODAY. LOW LEVEL THICKNESSES REMAIN LOWER TODAY...WITH 1000-850
MB THICKNESSES EXPECTED IN THE 1325-1330 METER RANGE. NO
SIGNIFICANT CHANGES NEEDED FOR THE NEAR TERM FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
AS OF 300 AM MONDAY...WINDS WILL DIMINISH TONIGHT AS HIGH PRES MOVES
ACROSS. DON'T EXPECT MUCH IN THE WAY OF CLOUDS UNTIL LATE
SO WITH DRY AMS IN PLACE EXPECT GOOD RADIATIONAL COOLING WITH MIN
TEMPS FROM THE LOWER 30S INLAND TO AROUND 40 ON THE COAST.

&&

.LONG TERM /TUESDAY THROUGH MONDAY/...
AS OF 240 PM MONDAY...WIDESPREAD HEAVY SHOWERS/POSSIBLE STRONG
THUNDERSTORMS WILL BE MOVING OFF OF THE COAST A LITTLE AFTER  00Z
TUESDAY EVENING. STRONG GRADIENT WINDS WILL BE ASSOCIATED WITH THE
FRONT AND WIND ADVISORY CONDITIONS WILL BE POSSIBLE ALONG THE
IMMEDIATE COAST THROUGH EARLY WEDNESDAY. ALTHOUGH THE BULK OF THE
RAINFALL WILL BE OVER AROUND 00Z...THE STRONG MID LEVEL SHORTWAVE
WILL NOT CROSS THE AREA UNTIL AFTER MIDNIGHT SO THE THREAT FOR
SHOWERS WILL PERSIST THROUGH ABOUT 06Z WEDNESDAY. EASTERN NC WILL
RECEIVE SOME MUCH NEEDED RAINFALL WITH AMOUNTS OF 0.50"-0.75"
EXPECTED MOST AREAS WITH LOCAL AMOUNTS IN EXCESS OF 1 INCH POSSIBLE.
LOW TEMPERATURES WILL RANGE FROM THE UPPER 30S INLAND TO THE MIDDLE
40S COAST.

THE UPPER LEVEL FLOW WILL BECOME MORE ZONAL AND VERY FAST THROUGH
THE MID TO LATE WEEK TIME FRAME...CUTTING OFF ANY GULF OF MEXICO
INFLOW...WITH SEVERAL DRY NORTHERN STREAM SHORT WAVES PROMPTING A
SERIES DRY COLD FRONTAL PASSAGES ACROSS THE AREA THURSDAY
NIGHT...SATURDAY AND SUNDAY NIGHT. NEAR SEASONABLE TEMPERATURES ARE
EXPECTED ACROSS THE REGION THROUGH THE PERIOD.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY/...
AS OF 130 PM MON...HIGH PRESSURE WILL REMAIN IN CONTROL OF THE
SENSIBLE WEATHER THROUGH THIS EVENING...AHEAD OF AN APPROACHING
COMPLEX LOW PRESSURE SYSTEM THAT WILL IMPACT THE REGION LATE
TONIGHT THROUGH TUESDAY. NORTHERLY WINDS HAVE BECOME NORTHEASTERLY
THIS AFTERNOON GUSTING UPWARDS OF 20 KNOTS DUE IN PART TO
EXCELLENT MIXING AND STRONG CAA ACROSS THE REGION. VERY DRY ATMOS
IN PLACE SO DO NOT EXPECT STRATOCUMULUS DEVELOPMENT THIS
AFTERNOON. MID/HIGH CLOUDS DO NOT BEGIN IMPACTING WESTERN TAF
SITES/ISO/OAJ/PGV UNTIL NEAR SUNRISE TUES MORNING. WINDS WILL
CONTINUE VEERING OVERNIGHT...TO A MORE SOUTHEASTERLY RETURN FLOW
BY SUNRISE. OVERALL DRY ATMOS AND WINDS AROUND 4-6 KT OVERNIGHT
SHOULD INHIBIT ANY FOG FORMATION...THUS EXPECT VFR CONDITIONS
OVERNIGHT AS WELL.

PRECIP WILL BEGIN TO OVERSPREAD THE REGION FROM WEST TO EAST TUES.
A WARM FRONT WILL LIFT THROUGH THE REGION EARLY TUES
MORNING...SHELTERING IN DEWPOINTS IN THE UPPER 50S TO LOWER 60S.
WINDS WILL VEER FURTHER...EVENTUALLY BECOMING SOUTHWEST 15-20
KNOTS WITH SOME 25-30 KNOT GUSTS. LOW LEVEL JET OF 25-30 KNOTS
JUST OFF THE SURFACE TO 60-70 KNOTS AT 850MB WILL LEAD TO LOW
LEVEL WIND SHEAR CONCERNS. THE FRONT WILL EXIT OFF THE COAST LATE
TUES EVENING WITH CLEARING SKIES AND IMPROVING CONDITIONS FROM
WEST TO EAST. EXPECT MVFR IN LOWERED CEILINGS AND VISIBILITIES
FROM ABOUT 15Z TUES TO 06Z WED...WITH ISOLATED IFR/LIFR POSSIBLE
IN HEAVIER SHOWERS.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM MONDAY...SUB-VFR CONDITIONS ARE LIKELY TUESDAY NIGHT.
ALTHOUGH THE STRONG COLD FRONT AND THE BULK OF THE MOISTURE WILL
MOVE OFF OF THE COAST IN THE EARLY EVENING...THE STRONG MID LEVEL
SHORTWAVE WILL NOT CROSS THE AREA UNTIL AFTER MIDNIGHT. LOW CLOUDS
AND LIGHT SHOWERS WILL BE POSSIBLE UNTIL AFTER THE SHORTWAVE PASSES.
PREVAILING VFR CONDITIONS ARE THEN EXPECTED WEDNESDAY THROUGH
SATURDAY AS A PREDOMINATELY DRY WESTERLY FLOW PREVAILS ACROSS
EASTERN NC.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1010 AM MON...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE
SMALL CRAFT CONDITIONS ACROSS THE COASTAL WATERS. NORTHWEST TO
NORTH-NORTHWEST WINDS 20-25 KNOTS WITH GUSTS NEAR 30 KNOTS HAVE
BEEN OBSERVED ACROSS THE NORTHERN COASTAL WATERS...WITH 20 KNOTS
GUSTING TO 25 KNOTS ELSEWHERE. SEAS HAVE BUILT TO 5 TO 7 FT OFF
DUCK BUT EXPECT SEAS 6-8 FT FARTHER OFFSHORE. GIVEN CURRENT
SCENARIO AND LATEST 12Z NAM/14Z RUC GUIDANCE...HAVE EXTENDED THE
SCAS FOR THE SOUTHERN COASTAL WATERS UNTIL NOON...THE PAMLICO AND
ALBEMARLE SOUNDS UNTIL 2PM...AND THE CENTRAL WATERS REMAIN THROUGH
LATE THIS EVENING.

HIGH PRESSURE WILL CONTINUE TO MIGRATE EAST ACROSS THE WATERS
TODAY. THE RIDGE WILL CREST ACROSS THE WATERS OVERNIGHT...ALLOWING
WINDS TO VEER FURTHER...BECOMING EAST LATE AND DIMINISHING 10-15
KNOTS...THEN SOUTHEAST BY SUNRISE TUES. SEAS WILL DIMINISH BELOW
SCA LEVELS LATER THIS EVENING AS WELL.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 240 PM MONDAY...THE STRONG COLD FRONT WILL CROSS THE NC WATERS
TUESDAY EVENING WITH STRONG SMALL CRAFT ADVISORY CONDITIONS/POSSIBLE
MARGINAL GALES EXPECTED...ESPECIALLY OVER THE CENTRAL WATERS. SEAS
WILL PEAK AROUND 13 FT IN THE EVENING. WINDS WILL DIMINISH AND SEAS
WILL SUBSIDE VERY LATE WEDNESDAY (AFTER 18Z) AS LOW LEVEL COLD
ADVECTION WANES AND HIGH PRESSURE BUILDS OVER THE WATERS. LIGHTER
NORTHWEST TO WEST WINDS 15 KT OR LESS ARE EXPECTED WEDNESDAY NIGHT
AND THURSDAY AS HIGH PRESSURE CRESTS OVER THE WATERS. WESTERLY FLOW
INCREASES TO 20 TO 25 KT THURSDAY NIGHT AND FRIDAY PRODUCING
MARGINAL SMALL CRAFT ADVISORY CONDITIONS AS A DRY COLD FRONT CROSSES
THE WATERS. WILL FORECAST IMPROVING CONDITIONS ON SATURDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ150-
     152-154.

&&

SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...JAC
LONG TERM...JME
AVIATION...JME/DAG
MARINE...JME/DAG
Hazardous weather outlook, Dec 26, 11:30 AM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1130 AM EST MON DEC 26 2011

NCZ029-044>047-079>081-090>095-098-271630-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
1130 AM EST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TUESDAY
AND CROSS THE AREA TUESDAY NIGHT. WIDESPREAD HEAVY SHOWERS AND
POSSIBLE STRONG THUNDERSTORMS ARE EXPECTED AHEAD OF AND ALONG THE
FRONT TUESDAY AFTERNOON AND EVENING. WIND GUSTS IN EXCESS OF 45
MPH AND TORRENTIAL DOWNPOURS WILL BE POSSIBLE IN THE SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-271630-
OUTER BANKS DARE-OUTER BANKS HYDE-
1130 AM EST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TUESDAY
AND CROSS THE AREA TUESDAY NIGHT. VERY WINDY CONDITIONS...WIDESPREAD
HEAVY SHOWERS AND POSSIBLE STRONG THUNDERSTORMS ARE EXPECTED AHEAD
OF AND ALONG THE FRONT TUESDAY AFTERNOON AND EVENING. SUSTAINED
WINDS OF 25 TO 35 MPH ARE LIKELY. WIND GUSTS IN EXCESS OF 45 MPH
AND TORRENTIAL DOWNPOURS WILL BE POSSIBLE IN HEAVIER SHOWERS AND
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:39 PM ESTGale WarningMHX42 hr

Nearby

Wind Advisories in North Carolina, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.